Alert archive / New Mexico / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 21, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 2, 2013, 4:33 PM MDT for Socorro County, Valencia County, New Mexico. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2013, 4:33 PM MDT (22:33 UTC)
- Expired
- Jun 2, 2013, 5:00 PM MDT
- In force
- 27 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Socorro County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 67 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2984 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
812 WUUS55 KABQ 022233 SVRABQ NMC053-061-022300- /O.NEW.KABQ.SV.W.0021.130602T2233Z-130602T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 433 PM MDT SUN JUN 2 2013 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL SOCORRO COUNTY IN CENTRAL NEW MEXICO SOUTHERN VALENCIA COUNTY IN CENTRAL NEW MEXICO * UNTIL 500 PM MDT * AT 432 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BELEN...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... AREAS JUST SOUTHEAST OF BELEN IN RURAL CENTRAL VALENCIA COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBUQUERQUE. && LAT...LON 3472 10648 3444 10649 3440 10699 3450 10706 TIME...MOT...LOC 2232Z 242DEG 22KT 3461 10673 $$ KJ
1 follow-up statement
700 WWUS55 KABQ 022250 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 450 PM MDT SUN JUN 2 2013 NMC053-061-022300- /O.CON.KABQ.SV.W.0021.000000T0000Z-130602T2300Z/ SOCORRO-VALENCIA- 450 PM MDT SUN JUN 2 2013 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN VALENCIA AND NORTH CENTRAL SOCORRO COUNTIES UNTIL 500 PM MDT... AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE CORE OF ONE STORM WAS LOCATED 11 MILES NORTHEAST OF VEGUITA...OR ABOUT 9 MILES EAST OF BELEN...MOVING EAST AT 40 MPH. A WELL-DEFINED CIRCULATION WAS EVIDENT ALONG THE LEADING EDGE OF THE EASTWARD-MOVING OUTFLOW BOUNDARY AND COULD SPAN A WEAK TORNADO. THE OTHER STORM WAS LOCATED ABOUT 18 MILES EAST OF BELEN ALSO MOVING NORTHEAST AT NEAR 40 MPH. * LOCATIONS IMPACTED INCLUDE... AREAS EAST OF INTERSTATE 25 IN RURAL VALENCIA COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS SOUTHEAST PORTIONS OF VALENCIA COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3472 10648 3444 10649 3440 10699 3450 10706 TIME...MOT...LOC 2247Z 253DEG 33KT 3463 10660 $$ KJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:16 PM MDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 2, 3:16 PM MDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 316 PM MDT SUN JUN 2 2013 .DISCUSSION... CLUSTER OF CONVECTION WHICH DEVELOPED OVER THE WEST-CENTRAL MOUNTAINS AND WEST-CENTRAL HIGHLANDS PROPAGATING EWD TOWARD THE MIDDLE RIO GRANDE VALLEY. CUMULUS BUBBLING OVER THE MANZANOS LOOKS QUITE HEALTHY AND THINGS APPEAR ON TRACK FOR AN ACTIVE AFTERNOON AND EVENING. SURFACE MOISTURE SLOW TO INCREASE BUT MIDLAND TX SOUNDING AND MODELS ALL POINT TO A SIGNIFICANT PWAT/MOISTURE INCREASE JUST BELOW 700 MB. APPEARS THAT MODELS OVER THE PAST COUPLE OF DAYS WERE RIGHT ON TRACK WITH WHERE THE INITIAL AREA OF CONVECTION WOULD GET GOING. EXPECT THAT THE LINE THAT IS DEVELOPING NOW WILL CONTINUE TO PROPAGATE EWD...EXPANDING AS IT DOES SO. SHOULD GET AT LEAST ISOLATED HAILERS WITH FAVORABLE SHEAR PROFILE AND INCREASING MU CAPE VALUES FROM THE SOUTH CENTRAL HIGHLANDS EAST OUT ONTO THE EAST-CENTRAL AND SE PLAINS. 12Z AND 18Z NAM CONTINUE TO SHOW PLENTY OF CAPE FOR STORMS TO DIGEST OVERNIGHT OVER THE FAR EAST/SOUTHEAST PLAINS. SHOWERS AND STORMS SHOULD ALSO CONTINUE OVER THE SC MTNS COULD CONTINUE INTO THE LATE- NIGHT HOURS AS MOISTURE STREAMS IN FROM THE SOUTH THERE. ONE DAY AND DONE SCENARIO...FOR THE MOST PART FOR WESTERN AREAS. LINGERING CHANCES FOR SHOWERS AND THUNDERSTORMS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN TOMORROW...THE FARTHER EAST THE BETTER AS VERY DRY AIR FROM AZ MAKES A RETURN EASTWARD INTO WESTERN AND CENTRAL NM BY AFTERNOON. LATEST GUIDANCE SLIGHTLY FASTER WITH THE DEVELOPMENT OF A SFC LOW OVER THE ERN PLAINS TUESDAY...AND THE RESULTING BACK DOOR FRONT ON THE BACK/WEST SIDE SLIDING THROUGH THE NORTHEAST PLAINS TUESDAY EVENING. NAM ALSO INDICATING THAT SOME MID-LEVEL MOISTURE WILL TRICKLE NORTHWARD FROM NORTHERN MEXICO ON TUESDAY. ADDED IN ISOLATED HIGH BASED/DRY STORMS FROM THE SW MOUNTAINS TUESDAY AFTERNOON AND EARLY EVENING AS A RESULT. MODELS TRENDING BACK TO MORE ACTIVITY FOR THE EAST WEDNESDAY THROUGH AT LEAST FRIDAY AS SURFACE HIGH PRESSURE REMAINS ANCHORED OVER THE NORTHERN PLAINS...KEEPING ELY SURFACE FLOW OVER NM. NW FLOW ALOFT SHOULD PROVIDE A GOOD SHEAR ENVIRONMENT FOR STRONG TO SEVERE STORMS EACH AFTERNOON AND EVENING WED THRU FRI. CONVECTIVE MCC'S OVER THE SRN PLAINS AND ERN NM EACH EVENING WILL LIKELY SEND LOW LEVEL RAIN COOLED AIR SURGES WESTWARD INTO THE RIO GRANDE VALLEY AND POSSIBLY AS FAR WEST AS THE WEST- CENTRAL MTNS. LEFT IN SLIGHT CHANCES FOR THE RIO GRANDE VALLEY BUT DRY AIR ENTRAINMENT FROM A CONTINUED W-NW FLOW ALOFT WILL BE TOUGH TO OVERCOME WEST OF THE CENTRAL MTNS. 33 && .FIRE WEATHER... ...DRY LIGHTNING THREAT THIS AFTERNOON...MAINLY NEAR AND WEST OF THE CONTINENTAL DIVIDE... CRITICAL FIRE WEATHER OUTLOOK...DRY LIGHTNING LIKELY FROM THE ARIZONA LINE TO THE EAST SLOPES OF THE CONTINENTAL DIVIDE THROUGH THIS EVENING. LOCAL CRITICAL FIRE WEATHER CONDITIONS DEVELOPING MONDAY FOR AN HOUR OR TWO IN SPOTS OVER THE NORTHEAST HIGHLANDS...NORTHEAST PLAINS...AND CENTRAL MOUNTAIN CHAIN DUE TO LOCAL GUSTS AND LOW HUMIDITIES. MODELS...IN REASONABLE AGREEMENT THROUGH THE UPCOMING WORK WEEK AND INTO THE FIRST OF THE WEEKEND. DIFFERENCES ON FEATURE PLACEMENT AND TIMING EMERGING FROM SUNDAY ONWARD. RIDGE ALOFT EXTENDS FROM NORTHERN MEXICO ACROSS NEW MEXICO INTO THE CENTRAL ROCKIES AND THIS BASIC CONFIGURATION WILL REMAIN NEARLY STATIONARY THROUGH MIDWEEK. RIDGE CORE SHIFTING WESTWARD TO THE BAJA CALIFORNIA PENINSULA EARLY THURSDAY ALLOWING WEAK NORTHWEST FLOW ALOFT TO SPILL OVER THE RIDGE CORE AND CLIP THE NORTHEAST CORNER OF NEW MEXICO THROUGH EARLY SATURDAY MORNING. TROUGH ALOFT BUILDING FROM CENTRAL COLORADO ACROSS NORTHWEST NEW MEXICO TO THE MEXICO WEST COAST ON SATURDAY...AND JUST WHAT THIS DOES ON SUNDAY IS NOT WELL HANDLED BY THE MODEL CONSENSUS. EUROPEAN MODEL DIGS TROUGH DEEPLY INTO THE SOUTHWEST U.S. AND MOVES THIS RAPIDLY EASTWARD TO THE OHIO VALLEY BY MONDAY...AS RIDGE CORE BUILDS BACK IN OVER NEW MEXICO IN AN EASTWARD SLIDE. GFS MODEL KEEPS THE TROUGH MUCH FURTHER NORTH...AND LEAVES NEW MEXICO UNDER A RIDGE REGIME INTO MIDWEEK OF THE FOLLOWING WEEK. TOUGH TO RECONCILE THE STORIES AT THIS POINT...BUT WILL NOD TOWARD ECMWF CALL ON LESS SETTLED WEATHER AND INTRODUCE SOME LOW GRADE SHOWER CHANCES IN THE OUTER PERIODS PENDING BETTER CONSENSUS. OVERNIGHT...MUCH IMPROVED OVERNIGHT HUMIDITY RECOVERIES...WITH GOOD TO EXCELLENT RECOVERIES CENTRAL AND EAST...AND FAIR TO GOOD CONDITIONS WEST. GUSTY AND SHIFTING THUNDERSTORM WINDS OVER MUCH OF CENTRAL NEW MEXICO WILL EASE BY MIDNIGHT...WITH SOUTHERLY COMPONENT TO WINDS BECOMING MORE SOUTHWESTERLY BY DAYBREAK AS SURFACE LOW DEEPENS RAPIDLY OVER EASTERN COLORADO. FOR MONDAY...RIDGE REMAINING OVER NEW MEXICO...WITH WINDS ALOFT BECOMING LIGHT SOUTHWEST. SURFACE LOW DEVELOPING OVER THE EASTERN TIER OF THE STATE WILL TIGHTEN SURFACE PRESSURE GRADIENT AND PICK UP WINDS SPEEDS MONDAY AFTERNOON. MOISTURE TUGGED IN FROM THE SOUTH AND SOUTHEAST WILL BE ENOUGH TO KEEP MINIMUM HUMIDITIES JUST ABOVE CRITICAL THRESHOLDS DESPITE THE GUSTS...AND LIMIT RED FLAG CONDITIONS TO AN HOUR OR TWO IN SPOTS ACROSS THE NORTHEAST HIGHLANDS...NORTHEAST PLAINS...AND THE CENTRAL MOUNTAIN CHAIN. AFTERNOON THUNDERSTORM COVERAGE WILL CONTINUE CENTRAL AND EAST...WITH OROGRAPHIC ENHANCEMENT OVER THE SUMMITS AND SLOPES OF THE CENTRAL MOUNTAIN CHAIN. BEST CHANCES FOR WETTING RAINS WILL BE CLOSEST TO THE TEXAS BORDER OVER THE SOUTHEAST CORNER OF THE STATE. TEMPERATURES PEAKING OUT 6 TO 12 DEGREES ABOVE NORMAL CENTRAL AND EAST...AND UP TO 6 DEGREES ABOVE NORMAL IN THE WEST. A DRYER OVERNIGHT...WITH POOR HUMIDITY RECOVERIES STATEWIDE EXCEPT FOR BETTER RECOVERIES IN THE EXTREME EAST. NO VENTILATION PROBLEMS. FOR TUESDAY...WEAK WESTERLY WINDS ALOFT WITH RIDGE REMAINING IN PLACE. SURFACE LOW SETTING UP OVER THE TEXAS PANHANDLE...BUT SURFACE PRESSURE GRADIENT RELATIVELY WEAK MOVING WESTWARD ACROSS NEW MEXICO. WEAK COOL PUSH WILL INVADE NORTHEAST AND EASTERN NEW MEXICO FROM THE SOUTHERN PLAINS...WITH WINDS SHIFTING AROUND TO THE EAST THROUGH THE AFTERNOON. PUSH WILL MAKE LITTLE WESTWARD PROGRESS...AND REMAIN PRETTY MUCH OVER THE EASTERN AND NORTHEASTERN PLAINS THROUGH TUESDAY NIGHT. MINIMUM HUMIDITIES BOTTOMING INTO THE SINGLE DIGITS PCT TUESDAY AFTERNOON...BUT GENERALLY MODEST WIND SPEEDS WILL PRECLUDE ANY WIDESPREAD CRITICAL FIRE WEATHER. GOOD TO EXCELLENT HUMIDITY RECOVERIES EAST...POOR TO FAIR CENTRAL...AND POOR IN THE WEST. NO VENTILATION ISSUES. FOR WEDNESDAY...COOLER PUSH INTO NORTHEAST NEW MEXICO WILL BRING TEMPERATURES DOWN TO EARLY JUNE NORMALS...WHILE REMAINDER OF THE SATE REMAINS 3 TO 8 DEGREES ABOVE NORMAL. THUNDERSTORM COVERAGE MOSTLY NORTHEAST PLAINS AND ADJACENT HIGHLANDS...AND SLOPES OF THE CENTRAL MOUNTAIN CHAIN THROUGH WEDNESDAY AFTERNOON. LIGHT WINDS ALOFT STARTING TO PICK UP SOUTHWEST SHIFT THROUGH WEDNESDAY AFTERNOON IN ADVANCE OF SLOW MOVING TROUGH DEEPENING FROM CENTRAL UTAH TO NORTHERN BAJA CALIFORNIA....AND SURFACE LOW SHIFTING TO WEST CENTRAL TEXAS. WINDS GENERALLY LIGHT FOR THE DAY...EASTERLY OVER THE EAST AND WESTERLY OVER THE WEST WITH CONVERGENCE PROVIDING A LITTLE EXTRA SUPPORT FOR AFTERNOON THUNDERSTORM DEVELOPMENT. COOLER TEMPERATURES EAST AND NORTHEAST WILL BOOST MINIMUM HUMIDITIES INTO THE 20S PCT OR BETTER...WITH SINGLE DIGITS STILL COMMON ELSEWHERE. EXCELLENT HUMIDITY RECOVERY WEDNESDAY NIGHT OVER THE EAST...WITH FAIR TO GOOD RECOVERIES CENTRAL AND WEST. OUTLOOK...THURSDAY THROUGH SATURDAY...TROUGH FROM CENTRAL ROCKIES TO SOUTHERN CALIFORNIA SLIDING ACROSS NEW MEXICO THROUGH THURSDAY NIGHT WITH NORTHWEST FLOW BUILDING IN OVER THE STATE THROUGH SATURDAY. SURFACE TROUGH DEVELOPING OVER THE EASTERN END OF THE STATE SATURDAY MORNING WILL TIGHTEN SURFACE PRESSURE GRADIENT AND PUSH THROUGH A COLD FRONT ACROSS NORTHEAST NEW MEXICO FOR A MUCH BREEZIER DAY. 30S PCT MINIMUM RH OVER THE EAST THURSDAY FALLING BACK INTO THE TEENS AND 20S PCT SATURDAY...WHILE THE WEST REMAINS DRY. EASTERN SHOWER AND THUNDERSTORM COVERAGE THURSDAY AND FRIDAY DECREASING IN SATURDAY AS DRYER AND MORE STABLE AIR MOVES IN. DEGRADED VENTILATION EAST ON THURSDAY IMPROVING TO EXCELLENT STATEWIDE BY SATURDAY. SHY && .AVIATION... 18Z TAF CYCLE LOW LEVEL WINDS SHIFTING SOUTHERLY AND TRANSPORTING MOISTURE NORTHWARD INTO THE HEART OF NEW MEXICO. UP VALLEY FLOW OVER THE RIO GRANDE...AND UP SLOPE FLOW AGAINST THE CENTRAL MOUNTAIN CHAIN WILL SET UP A BROAD THUNDERSTORM PATTERN FOR MID TO LATE AFTERNOON...WITH STORMS CONTINUING PAST SUNSET. STORMS ALONG AND SOUTH OF INTERSTATE 40 COULD CONTAIN HAIL AND STRONG WINDS ESPECIALLY DURING THE LATE AFTERNOON. TAFS WRITTEN WITH VCTS GROUPS WHERE TSTM DEVELOPMENT MOST LIKELY...TAILING OFF TO VCSH GROUPS TO COVER LINGERING THUNDERSTORMS. RIDGE OVERHEAD INTO MONDAY WITH WINDS SHIFTING TO SOUTHWESTERLY. TAFS HAVE LEFT OUT MENTION OF REDUCED VIZ DUE SMOKE...ESPECIALLY FOR LVS...SAF...AND ABQ. GUSTY WINDS NEAR THUNDERSTORMS AND GENERALLY SOUTHERLY FLOW SHOULD KEEP RESTRICTING SMOKE AWAY FROM TAF SITES...BUT SHIFT TO WEST ON MONDAY MAY PUSH SMOKE INTO SAF AND LVS BY LATE MONDAY MORNING. WILL KEEP AN EYE ON THIS ONE FOR YOU. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 54 88 52 86 / 10 0 0 10 DULCE........................... 39 81 38 79 / 10 5 5 10 CUBA............................ 46 83 43 80 / 30 5 5 10 GALLUP.......................... 47 85 43 83 / 10 0 0 10 EL MORRO........................ 41 80 38 80 / 10 5 0 10 GRANTS.......................... 50 85 46 82 / 20 5 0 10 QUEMADO......................... 52 85 48 82 / 10 0 0 5 GLENWOOD........................ 45 90 45 88 / 10 0 0 0 CHAMA........................... 43 74 42 76 / 20 10 5 10 LOS ALAMOS...................... 58 81 57 83 / 40 30 10 10 PECOS........................... 52 81 53 82 / 50 20 5 10 CERRO/QUESTA.................... 47 78 45 79 / 30 20 5 20 RED RIVER....................... 42 70 44 71 / 40 30 10 30 ANGEL FIRE...................... 34 73 34 77 / 30 30 5 30 TAOS............................ 45 82 43 81 / 30 20 5 10 MORA............................ 50 80 49 81 / 50 20 10 20 ESPANOLA........................ 51 87 49 87 / 30 5 0 10 SANTA FE........................ 53 81 54 83 / 40 20 5 10 SANTA FE AIRPORT................ 53 86 53 85 / 40 10 5 10 ALBUQUERQUE FOOTHILLS........... 59 88 60 87 / 40 10 10 5 ALBUQUERQUE HEIGHTS............. 62 90 61 89 / 30 5 0 5 ALBUQUERQUE VALLEY.............. 58 92 56 91 / 30 5 0 5 ALBUQUERQUE WEST MESA........... 59 91 58 89 / 30 5 0 5 LOS LUNAS....................... 58 93 58 91 / 30 5 0 5 RIO RANCHO...................... 58 92 58 89 / 30 5 0 5 SOCORRO......................... 61 98 60 92 / 30 5 0 5 SANDIA PARK/CEDAR CREST......... 51 85 52 85 / 50 20 5 10 TIJERAS......................... 57 87 56 87 / 40 10 5 10 MORIARTY/ESTANCIA............... 53 86 52 86 / 40 10 5 10 CLINES CORNERS.................. 51 85 53 84 / 60 20 10 10 GRAN QUIVIRA.................... 56 87 56 86 / 60 20 5 10 CARRIZOZO....................... 58 91 58 88 / 30 20 5 10 RUIDOSO......................... 53 83 58 82 / 50 20 10 10 CAPULIN......................... 55 82 55 82 / 20 10 10 30 RATON........................... 52 86 51 84 / 20 10 10 30 SPRINGER........................ 53 87 51 86 / 40 20 10 20 LAS VEGAS....................... 52 85 53 84 / 30 20 10 10 CLAYTON......................... 60 95 61 89 / 20 20 10 20 ROY............................. 55 91 56 88 / 30 20 10 20 CONCHAS......................... 61 93 60 95 / 40 20 10 10 SANTA ROSA...................... 62 94 63 93 / 60 20 10 10 TUCUMCARI....................... 66 99 65 96 / 40 20 10 10 CLOVIS.......................... 61 95 62 96 / 40 20 10 5 PORTALES........................ 63 96 64 97 / 40 20 10 5 FORT SUMNER..................... 63 95 64 96 / 60 20 10 5 ROSWELL......................... 67 100 67 102 / 50 20 10 5 PICACHO......................... 61 92 63 93 / 40 20 10 5 ELK............................. 58 89 62 89 / 50 20 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 33
Hazardous weather outlook, Jun 2, 6:00 AM MDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN JUN 2 2013 NMZ501>540-031200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT SUN JUN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL ARE POSSIBLE THIS AFTERNOON AND EVENING OVER PORTIONS CENTRAL AND EASTERN NEW MEXICO...MAINLY SOUTH OF INTERSTATE 40. LOCALIZED HEAVY RAIN FROM THUNDERSTORMS MAY IMPACT PREVIOUS YEARS BURN SCARS IN LINCOLN COUNTY INCLUDING THE LITTLE BEAR AND DONALDSON. ISOLATED DRY THUNDERSTORMS WITH GUSTY WINDS AND LIGHTING ARE POSSIBLE THIS AFTERNOON AND EVENING MAINLY FROM THE CONTINENTAL DIVIDE WESTWARD. AREAS OF SMOKE FROM THE TRES LAGUNAS FIRE NEAR TERERRO AND THE THOMPSON RIDGE FIRE NORTH OF JEMEZ SPRINGS MAY REDUCE VISIBILITIES TO 3 MILES OR LESS AND IMPACT AIR QUALITY IN THE VICINITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AREAS OF SMOKE FROM THE TRES LAGUNAS FIRE NEAR TERERRO AND THE THOMPSON RIDGE FIRE NORTH OF JEMEZ SPRINGS MAY REDUCE VISIBILITIES TO 3 MILES OR LESS AND IMPACT AIR QUALITY IN THE VICINITY. SPOTTY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE IN THE EAST CENTRAL PLAINS TUESDAY AFTERNOON. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR LINCOLN...CHAVES...DE BACA...GUADALUPE...AND TORRANCE COUNTIES DUE TO THE POTENTIAL FOR ISOLATED STRONG TO SEVERE STORMS.
In the hours before
Special weather statement, Jun 2, 2:58 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
258 PM MDT SUN JUN 2 2013
NMZ506-507-519-520-022200-
LOWER RIO GRANDE VALLEY-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO
AREA-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
258 PM MDT SUN JUN 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIBOLA...WESTERN
BERNALILLO...VALENCIA AND NORTHERN SOCORRO COUNTIES THROUGH 400 PM
MDT...
AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS FROM 30 MILES WEST-SOUTHWEST OF
DOWNTOWN ALBUQUERQUE TO 10 MILES WEST OF BELEN...MOVING NORTHEAST AT
30 MPH.
THE MOST IMMEDIATE CONCERN WITH THESE STORMS WILL BE STRONG AND
POTENTIALLY DAMAGING OUTFLOW WINDS. HAIL UP TO ONE-HALF INCH IN
DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH ANY OF THE
STRONGER STORMS.
MOTORISTS ALONG INTERSTATE 40 NEAR THE LAGUNA PUEBLO AND RIO PUERCO
MAY BE IMPACTED...AS WELL AS AREAS ALONG STATE ROAD 6 WEST OF LOS
LUNAS.
OTHER AREAS AFFECTED INCLUDE...BELEN...LOS LUNAS...ALBUQUERQUE...
VEGUITA...JARALES...LOS TRUJILLOS-GABALDON...RIO COMMUNITIES...LOS
CHAVEZ...TOME-ADELINO...TOME...VALENCIA...BOSQUE FARMS...ISLETA
PUEBLO...MEADOW LAKE...SOUTH VALLEY...RIO GRANDE NATURE
CENTER...TAYLOR RANCH...LOS RANCHOS DE ALBUQUERQUE...NORTH VALLEY
AND LAS NUTRIAS.
THIS WILL IMPACT THE FOLLOWING NEW MEXICO HIGHWAYS...
INTERSTATE 40 BETWEEN MILE MARKERS 118 AND 162...
INTERSTATE 25 BETWEEN MILE MARKERS 173 AND 234...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3521 10655 3477 10658 3440 10674 3437 10705
3456 10749 3512 10728
TIME...MOT...LOC 2055Z 233DEG 28KT 3467 10696
KJSpecial weather statement, Jun 2, 3:59 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
359 PM MDT SUN JUN 2 2013
NMZ507-519>521-022300-
LOWER RIO GRANDE VALLEY-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO
AREA-SANDIA/MANZANO MOUNTAINS-WEST CENTRAL HIGHLANDS-
359 PM MDT SUN JUN 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BERNALILLO...VALENCIA...
EXTREME NORTHWESTERN TORRANCE AND NORTHERN SOCORRO COUNTIES THROUGH
500 PM MDT...
AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE STRONG THUNDERSTORMS JUST SOUTHEAST OF LOS LUNAS...AND FROM
12 MILES WEST TO 18 MILES SOUTHWEST OF BELEN...MOVING NORTHEAST AT
30 MPH.
NEAR ZERO VISIBILITIES IN BLOWING DUST MAY BE ENCOUNTERED AT TIMES
ASSOCIATED WITH OUTFLOW WINDS ACCOMPANYING ANY OF THESE STORMS. WIND
GUSTS UP TO 55 MPH ARE POSSIBLE. ADDITIONALLY...HAIL UP TO ONE-HALF
INCH IN DIAMETER AND BRIEF HEAVY RAIN ARE EXPECTED AS THESE STORM
PASS THROUGH.
AREAS AFFECTED BY THIS STORM INCLUDE...BELEN...LOS LUNAS...
ALBUQUERQUE...VEGUITA...JARALES...LOS TRUJILLOS-GABALDON...RIO
COMMUNITIES...LOS CHAVEZ...TOME-ADELINO...TOME...VALENCIA...BOSQUE
FARMS...ISLETA PUEBLO...MEADOW LAKE...SOUTH VALLEY...RIO GRANDE
NATURE CENTER...LOS RANCHOS DE ALBUQUERQUE...NORTH VALLEY...TAYLOR
RANCH AND ABEYTAS.
THIS WILL IMPACT THE FOLLOWING NEW MEXICO HIGHWAYS...
INTERSTATE 40 BETWEEN MILE MARKERS 134 AND 171...
INTERSTATE 25 BETWEEN MILE MARKERS 177 AND 232...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3510 10702 3519 10660 3503 10639 3438 10664
3454 10720
TIME...MOT...LOC 2154Z 239DEG 24KT 3469 10701
KJLocal storm report, Jun 2, 4:02 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
402 PM MDT SUN JUN 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND GST STANLEY 35.15N 105.98W
06/02/2013 M58 MPH SANTA FE NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1301114
AAMThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:58 PM MDT | Special Weather Statement | ABQ | Bernalillo, Valencia | 62 min |
| Jun 2, 3:59 PM MDT | Special Weather Statement | ABQ | Bernalillo, Valencia | 61 min |
| Jun 2, 4:01 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro, Valencia | 59 min |
| Jun 2, 5:00 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro, Torrance, Valencia | 45 min |
| Jun 2, 5:53 PM MDT | Special Weather Statement | ABQ | Torrance | 52 min |
| Jun 2, 5:58 PM MDT | Special Weather Statement | ABQ | 62 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.